About 6 years ago, I was diagnosed hyper, did the radio active idione treatment and now hypo. I'm a 54 year female. I went from 134 to 175 in all those years. I've been constant on 0.075 mg Synthroid all that time with NO problems except the weight gain. Over a year ago I started exercising again and went down to 145 lbs, at a very slow rate lost. Decided it was time to stop smoking with the help of Chantix(smoked about 10-12 a day). Today makes 114 days smoke free. But now I am lathargic everyday at around 2-3 PM. I have gained 12 lbs (which I hate 157lbs now). I know that quit smoking initially can also cause weight gain, but the sleepiness I know is caused by the thyroid desease b/c I still exercising and doing even more. My blood work is normal says the PC doc with TSH at 2.41. Just wondering if I should asked him to add some T3 also.
Weight gain is a side effect of Synthroid ... if you wish you could get the doctor to do T3 levels as well.
Synthroid never worked for me. I switched to a compound T4/T3 and did very well, but I started taking Lexapro a while back. I also switched to a different endocrinologist who changed my meds. I have gained about 15 lbs over the last 2 yrs. I exercise my behind off and watch what I eat. I am going to go back to my doc to see what is going on. I suggest you look for a doc that will give you a compound. I think you will do better. I seriously feel your pain!!!
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2009 • 1 answer
Posted 18 Feb 2010 • 2 answers
Posted 2 Aug 2010 • 1 answer
Posted 20 Apr 2013 • 4 answers
Synthroid - How in the world do you keep from gaining weight if you use both thyroid replacement and
Posted 15 Nov 2016 • 0 answers